Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 243, NWS Charleston, SC

July 30, 20094 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 30, 2009, 8:27 PM EDT for 4 counties in Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2009, 8:27 PM EDT (00:27 UTC)
Expired
Jul 30, 2009, 9:14 PM EDT
In force
47 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 8:45 PM EDTTSTM WND DMG4 Ssw Rincon, GALAW ENFORCEMENT REPORTED ONE TREE ON A POWERLINE ALONG HODGEVILLE ROAD 4 MILES SOUTH SOUTHWEST OF RINCON GEORIGA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2009-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2009-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 310027
SVRCHS
GAC029-031-051-103-310130-
/O.NEW.KCHS.SV.W.0243.090731T0027Z-090731T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
827 PM EDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 930 PM EDT

* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM
  BLITCHTON TO MONTEITH...MOVING NORTHEAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  PENNY SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BLITCHTON...EDEN...PINEORA...MARLOW...RINCON...

LAT...LON 3210 8167 3232 8145 3234 8113 3223 8115
      3218 8111 3213 8112
TIME...MOT...LOC 0027Z 235DEG 13KT 3220 8150 3223 8114

$$
2 follow-up statements
000 
WWUS52 KCHS 310056
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
856 PM EDT THU JUL 30 2009

GAC051-310106-
/O.CAN.KCHS.SV.W.0243.000000T0000Z-090731T0130Z/
CHATHAM GA-
856 PM EDT THU JUL 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL CHATHAM
COUNTY HAS BEEN CANCELLED...

LAT...LON 3228 8122 3225 8122 3222 8125 3219 8129
      3210 8167 3232 8145
TIME...MOT...LOC 0056Z 235DEG 13KT 3223 8150 3223 8124

$$

GAC029-031-103-310130-
/O.CON.KCHS.SV.W.0243.000000T0000Z-090731T0130Z/
EFFINGHAM GA-BULLOCH GA-BRYAN GA-
856 PM EDT THU JUL 30 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTH CENTRAL BRYAN...SOUTHEASTERN BULLOCH AND SOUTHERN EFFINGHAM
COUNTIES...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM OLNEY TO COLDBROOK...OR
ALONG A LINE EXTENDING FROM BAY TO 13 MILES SOUTHEAST OF
SPRINGFIELD...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...EDEN...MARLOW...PEMBROKE AND PINEORA.

LAT...LON 3228 8122 3225 8122 3222 8125 3219 8129
      3210 8167 3232 8145
TIME...MOT...LOC 0056Z 235DEG 13KT 3223 8150 3223 8124

$$
000 
WWUS52 KCHS 310114
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
914 PM EDT THU JUL 30 2009

GAC029-031-103-310124-
/O.CAN.KCHS.SV.W.0243.000000T0000Z-090731T0130Z/
EFFINGHAM GA-BULLOCH GA-BRYAN GA-
914 PM EDT THU JUL 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BRYAN...
SOUTHEASTERN BULLOCH AND SOUTHERN EFFINGHAM COUNTIES HAS BEEN
CANCELLED...

AT 914 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3228 8122 3225 8122 3222 8125 3219 8129
      3210 8167 3232 8145
TIME...MOT...LOC 0114Z 235DEG 13KT 3227 8143 3227 8117

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 7:52 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 30, 7:52 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
752 PM EDT THU JUL 30 2009

.SYNOPSIS...
HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A WEAK TROUGH OF LOW
PRESSURE INLAND WILL PREVAIL INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
BOUNDARY COLLISIONS HAVE PRODUCED NUMEROUS STRONG TO SEVERE
THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON AND
EVENING. MAIN HAZARD WITH THESE STORMS HAS BEEN DAMAGING WIND
GUSTS...HOWEVER LARGE HAIL AND EVEN AN ISOLATED TORNADO REMAIN
POSSIBLE. WILL CONTINUE TO ADVERTISE HIGH POPS FOR THE NEXT
SEVERAL HOURS WITH THUNDERSTORM CHANCES DIMINISHING LATER THIS
EVENING AND INTO THE OVERNIGHT...AS SHORTWAVE ENERGY EXITS OFF TO
THE NORTHEAST AND INSTABILITY WANES.

LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S/NEAR 80
AT THE BEACHES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
THE REGION WILL REMAIN ALONG THE WESTERN PERIPHERY OF SUBTROPICAL
RIDGING THROUGH FRIDAY NIGHT. BOTH THE NAM AND GFS SHOW WEAK
SHORTWAVE ENERGY MOVING ACROSS CENTRAL GEORGIA AND MIDLANDS DURING
THE AFTERNOON HOURS...ONLY OFFERING A GLANCING BLOW DURING PEAK
HEATING. STILL WITH A MODERATELY UNSTABLE ATMOSPHERE IN PLACE
FEATURING SBCAPES 25000-2800 J/KG...LIFTED INDICES AROUND -6C AND
HIGH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES...EXPECT
SCATTERED TSTMS TO IMPACT A GOOD PART OF THE REGION.

SIMILAR TO THE PAST SEVERAL DAYS...MOST OF THE ACTIVITY WILL
CONCENTRATE OVER THE INTERIOR AHEAD OF THE SEA BREEZE WITH
ACTIVITY POSSIBLY MOVING IN FROM THE MIDLANDS ALONG CONVECTIVE
OUTFLOWS AND FROM FAR SOUTHERN GEORGIA NEAR THE EAST COAST/GULF
SEA BREEZE COLLISION. GFS/SERF AND NAM GUIDANCE SUPPORT MID TO
HIGH-END CHANCE POPS EXCEPT ALONG THE ALTAMAHA RIVER WHERE LIKELY
POPS ARE BEING FORECAST. SINCE THE EVENTUAL COVERAGE AND PLACEMENT
OF CONVECTIVE CLUSTERS WILL BE HIGHLY DEPENDENT ON SEA BREEZE AND
MESOSCALE BOUNDARY POSITIONING...PREFER TO KEEP POPS IN THE 30-50
PERCENT RANGE FOR NOW AND LET FUTURE SHIFTS ADJUST POPS UPWARD IF
CURRENT MODEL TRENDS HOLD.

HIGHS WILL RANGE FROM THE LOWER 90S INLAND TO THE MID-UPPER 80S AT
THE BEACHES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
ATLANTIC RIDGING WILL WEAKEN SLIGHTLY OVER THE WEEKEND...AS UPPER
TROUGH TO THE WEST AND THE INLAND SURFACE TROUGH PUSH CLOSER TO
THE COAST. THIS WILL ALLOW SHORTWAVE ACTIVITY TO CONTINUE STREAMING
INTO THE AREA THROUGH AT LEAST SUNDAY...AS SOLID SOUTH-SOUTHWEST
FLOW MAINTAINS DEEP MOISTURE ACROSS THE MID ATLANTIC AND SOUTHEAST
STATES. HAVE INDICATED HIGHEST POPS OF THE EXTENDED PERIOD IN THE
40 TO 50 PERCENT RANGE SATURDAY AND SUNDAY AFTERNOON ACCORDINGLY.

OTHERWISE EXPECT LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN
THROUGH MID WEEK...WITH ATLANTIC HIGH PRESSURE LINGERING TO THE
SOUTHEAST OF THE FORECAST AREA AND A SURFACE TROUGH PERSISTING
INLAND. THERE IS SOME INDICATION FROM MEDIUM RANGE MODELS THAT
PWAT VALUES WILL DECREASE AND SHORTWAVE ACTIVITY WILL WEAKEN EARLY
NEXT WEEK. CONSIDERING THE DIFFICULTY IN DETERMINING THE TIMING
AND TRACK OF SHORTWAVE ENERGY DURING THE EXTENDED FORECAST
PERIOD...WILL PREFER TO MAINTAIN A CHANCE FOR THUNDERSTORMS
THROUGH THURSDAY.

CURRENT THINKING IS THAT ANY CONVECTION SATURDAY THROUGH THURSDAY
WILL BE MAINLY DIURNAL IN NATURE...WITH THE AFTERNOON AND EARLY
EVENING HOURS FAVORED FOR BEST COVERAGE AND STRONGER STORM
DEVELOPMENT. SEABREEZE CONVERGENCE AND BOUNDARY INTERACTIONS WILL
BE ENHANCED BY ANY SHORTWAVE ACTIVITY IN THE AREA...THUS ISOLATED
SEVERE THUNDERSTORMS COULD BE POSSIBLE EACH AFTERNOON.

TEMPERATURES WILL BE RIGHT AROUND SEASONAL NORMALS INTO NEXT WEEK.
HIGH TEMPERATURES WILL RANGE FROM THE MID 80S ALONG THE COAST TO
THE LOWER 90S INLAND. LOW TEMPERATURES WILL FALL INTO THE LOW TO
MID 70S OVERNIGHT.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
STRONG THUNDERSTORMS WILL IMPACT THE KSAV TERMINAL DURING THE NEXT
HOUR OR TWO. HAVE ADDED A TEMPO GROUP UNTIL 02Z FOR STRONG WIND
GUSTS...IFR VSBYS AND MVFR CIGS.

SHOWERS WITH EMBEDDED WEAK THUNDERSTORMS WILL PERSIST OVER KCHS FOR
THE NEXT HOUR...AND HAVE INCLUDED A SHORT PREVAILING -TSRA UNTIL
THIS RESIDUAL ACTIVITY DIMINISHES AND SHIFTS EAST.

EXPECT IMPROVING CONDITIONS INTO THE OVERNIGHT HOURS...AS BOUNDARY
INTERACTIONS COME TO AN END AND INSTABILITY WEAKENS. WILL NEED TO
MONITOR TRENDS TO DETERMINE FOG POTENTIAL CONSIDERING HEAVY RAINFALL
AT BOTH TERMINALS THIS EVENING. DUE TO UNCERTAINTY REGARDING WIND
SPEEDS OVERNIGHT...HAVE NOT INCLUDED LOW VSBYS WITH THE 00Z TAF
ISSUANCE.

SOUTHWEST WINDS AROUND 10 KNOTS FRIDAY MORNING WILL BECOME SOUTH
AS A SEABREEZE SHIFTS INLAND AROUND 20Z AT BOTH TERMINALS.
AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY...AND
HAVE MAINTAINED MENTION OF CB AT BOTH TERMINALS DURING THE
AFTERNOON ACCORDINGLY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS
THROUGH MONDAY.

&&

.MARINE...
NOCTURNAL SURGE IS EXPECTED AGAIN TONIGHT...SIMILAR TO THE PAST
SEVERAL. WINDS WILL LIKELY PEAK AROUND 10 PM-2 AM WITH SPEEDS
DIMINISHING THEREAFTER. WILL CAP SPEEDS AT 15-20 KT BUT A FEW
GUSTS AS HIGH AS 25 KT MAY OCCUR...ESPECIALLY ACROSS THE SOUTH
CAROLINA WATERS NORTH OF EDISTO BEACH WHERE THE SURGE HAS BEEN THE
MOST INTENSE OVER THE PAST SEVERAL NIGHTS. DO NOT ANTICIPATE THE
NEED FOR A SMALL CRAFT ADVISORY CRITERIA. SEAS OF 2-4 FT WILL CONTINUE.

NO CHANGE FOR FRIDAY AND FRIDAY NIGHT WITH THE PATTERN FAVORING A
SURGE ALONG THE LAND/SEA INTERFACE DURING THE AFTERNOON WITH THE
SEA BREEZE WITH ANOTHER NOCTURNAL SURGE LATE FRIDAY EVENING
THROUGH EARLY SATURDAY MORNING. WILL CONTINUE TO CAP WINDS AT
15-20 KT WITH SEAS 2-4 FT.

SATURDAY THROUGH WEDNESDAY...A GENERAL SOUTHWEST TO SOUTH FLOW IS
EXPECTED TO PERSIST ACROSS THE WATERS FROM SATURDAY THROUGH
TUESDAY...AS ATLANTIC HIGH PRESSURE AND INLAND TROUGHING GENERALLY
PREVAIL AND MAINTAIN A FAIRLY TYPICAL SUMMER SCENARIO. DESPITE
NOCTURNAL SURGES AND SEA BREEZE CIRCULATIONS THROUGH THE
PERIOD...WINDS WILL REACH NO MORE THAN 15 OR 20 KT...WITH SEAS NO
HIGHER THAN 3 TO 4 FT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 30, 4:15 AM EDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
415 AM EDT THU JUL 30 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-310815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
415 AM EDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Local storm report, Jul 30, 6:27 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     4 NNW BEAUFORT          32.49N 80.71W
07/30/2009                   BEAUFORT           SC   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ALONG CAROLINA AVENUE. TREES
            FELL ON AT LEAST ONE VEHICLE.

&&
Local storm report, Jul 30, 6:29 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND GST     MARINE CORPS AIR STATIO 32.48N 80.71W
07/30/2009  M54.00 MPH       BEAUFORT           SC   AWOS

            A 54 MPH WIND GUST WAS OBSERVED AT THE BEAUFORT MARINE
            CORPS AIR STATION.

&&
Special weather statement, Jul 30, 6:37 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
637 PM EDT THU JUL 30 2009

GAZ116-117-119-137>141-302300-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND LIBERTY-INLAND MCINTOSH-LONG-
637 PM EDT THU JUL 30 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CHATHAM...
SOUTHEASTERN LIBERTY...SOUTHEASTERN BRYAN...NORTH CENTRAL MCINTOSH
AND EXTREME EAST CENTRAL LONG COUNTIES THROUGH 700 PM EDT...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR RETREAT...OR
ABOUT 13 MILES EAST OF TIBET...MOVING NORTHEAST AT 25 MPH.

AREAS IN AND AROUND LECOUNT...RETREAT...RICEBORO...SEABROOK...
HALFMOON LANDING...SUNBURY...LIMERICK...BELFAST...WILL BE IMPACTED
THROUGH 700 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&
Local storm report, Jul 30, 6:51 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FUNNEL CLOUD     OKATIE                  32.35N 80.98W
07/30/2009                   JASPER             SC   PUBLIC

            FUNNEL CLOUD SPOTTED NEAR OKATIE.

&&

79
Local storm report, Jul 30, 7:34 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
734 PM EDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     TSTM WND DMG     1 E RINCON              32.30N 81.22W
07/30/2009                   EFFINGHAM          GA   LAW ENFORCEMENT

            POWERLINES DOWN ALONG FREDERICK STREET JUST EAST OF
            RINCON.

&&
Local storm report, Jul 30, 7:52 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
752 PM EDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     PURYSBURGH              32.30N 81.12W
07/30/2009                   JASPER             SC   LAW ENFORCEMENT

            POWERLINES BLOWN DOWN ALONG CHURCH ROAD IN PURYSBURGH.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:44 PM EDTAreal Flood AdvisoryCHSEffingham91 min
Jul 30, 10:12 PM EDTAreal Flood AdvisoryCHSBulloch, Effingham81 min
Jul 31, 3:14 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven35 min
Jul 31, 3:43 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall62 min
Jul 31, 3:46 PM EDTSevere Thunderstorm WarningCHSScreven30 min
Jul 31, 4:10 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, Tattnall65 min
Jul 31, 4:23 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Screven67 min
Jul 31, 4:46 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh59 min
Jul 31, 4:58 PM EDTSevere Thunderstorm WarningCHSScreven62 min
Jul 31, 5:07 PM EDTSpecial Marine WarningCHS38 min
Jul 31, 5:30 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham60 min
Jul 31, 5:44 PM EDTAreal Flood AdvisoryCHSChatham34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.